Alert archive / Nebraska / Blizzard Warnings in 2019
Blizzard Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this blizzard warning at Mar 13, 2019, 9:54 PM CDT for 24 counties in Nebraska; Jewell County, Phillips County, Smith County, Kansas. It took effect at Mar 13, 2019, 10:00 PM CDT. It was in force for 14 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 13, 2019, 9:54 PM CDT (02:54 UTC)
- In effect from
- Mar 13, 2019, 10:00 PM CDT
- Expired
- Mar 14, 2019, 12:00 PM CDT
- In force
- 14 hr
- Issued by
- NWS Hastings, NE
All 27 counties
Jewell County, KS, Phillips County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 38 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 2:36 AM CDT | BLIZZARD | Hastings Airport, NE | BLIZZARD CONDITIONS REPORTED BY HASTINGS ASOS. OCCASIONAL VISIBILITY 1/4 OR LESS WITH SNOW AND WIND GUSTS TO 60 MPH FOR OVER 7 HOURS. |
| Mar 14, 4:20 AM CDT | BLIZZARD | 4 N Hastings, NE | WHITEOUT CONDITIONS IN HEAVY SNOW AND WIND GUSTS NEAR 60MPH. |
| Mar 14, 5:10 AM CDT | BLIZZARD | Dannebrog, NE | DEPUTY REPORTS BLIZZARD CONDITIONS. |
| Mar 14, 5:35 AM CDT | BLIZZARD | 3 S Aurora, NE | ZERO VISIBILITY AT TIMES ALONG INTERSTATE 80 IN HAMILTON COUNTY. LOCATION ESTIMATED. |
| Mar 14, 5:55 AM CDT | SNOW 3 | 2 Ene Kearney, NE | ESTIMATED SNOWFALL SO FAR, NOT AN OFFICIAL MEASUREMENT. |
| Mar 14, 6:40 AM CDT | BLIZZARD | Doniphan, NE | BLIZZARD CONDITIONS WITH NEAR WHITE-OUT CONDITIONS ON HIGHWAY 281. |
| Mar 14, 7:00 AM CDT | SNOW 1.5 | Nws Hastings Office, NE | STORM TOTAL SNOW AS OF 7 AM. |
| Mar 14, 7:00 AM CDT | SNOW 2 | Grand Island Airport, NE | STORM TOTAL SNOW AS OF 7 AM. |
| Mar 14, 7:12 AM CDT | SNOW 2 | 2 Nw Speed, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
853 WWUS43 KGID 140254 WSWGID URGENT - WINTER WEATHER MESSAGE National Weather Service Hastings NE 954 PM CDT Wed Mar 13 2019 ...Strong Winds and Snow will create Blizzard Conditions... NEZ039-040-046-060-061-072>074-141500- /O.UPG.KGID.WS.W.0003.190314T0300Z-190315T0300Z/ /O.NEW.KGID.BZ.W.0002.190314T0300Z-190314T1800Z/ Valley-Greeley-Sherman-Dawson-Buffalo-Gosper-Phelps-Kearney- Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, Loup City, Sherman Reservoir, Litchfield, Lexington, Cozad, Willow Island, Gothenburg, Kearney, Elwood, Johnson Lake, Holdrege, and Minden 954 PM CDT Wed Mar 13 2019 ...BLIZZARD WARNING IN EFFECT UNTIL 1 PM CDT THURSDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 3 to 5 inches. Winds gusting as high as 55 to 65 mph. * WHERE...Portions of central and south central Nebraska. * WHEN...Until 1 PM CDT Thursday. * ADDITIONAL DETAILS...Plan on hazardous road conditions. The hazardous conditions could impact the morning or evening commute. Strong winds could cause extensive damage to trees and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds and poor visibilities are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ005-006-NEZ082>084-141500- /O.UPG.KGID.WW.Y.0018.190314T0300Z-190315T0300Z/ /O.NEW.KGID.BZ.W.0002.190314T0300Z-190314T1800Z/ Phillips-Smith-Furnas-Harlan-Franklin- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, and Hildreth 954 PM CDT Wed Mar 13 2019 ...BLIZZARD WARNING IN EFFECT UNTIL 1 PM CDT THURSDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 1 to 3 inches. Winds gusting as high as 55 to 65 mph. * WHERE...In Kansas, Phillips and Smith Counties. In Nebraska, Furnas, Harlan and Franklin Counties. * WHEN...Until 1 PM CDT Thursday. * ADDITIONAL DETAILS...Plan on hazardous road conditions. The hazardous conditions could impact the morning or evening commute. Strong winds could cause extensive damage to trees and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds and poor visibilities are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ041-047-048-062-063-075-076-085-141500- /O.UPG.KGID.WW.Y.0018.190314T0700Z-190315T0300Z/ /O.NEW.KGID.BZ.W.0002.190314T0300Z-190314T1800Z/ Nance-Howard-Merrick-Hall-Hamilton-Adams-Clay-Webster- Including the cities of Fullerton, Genoa, St. Libory, Central City, Grand Island, Aurora, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Inavale, Red Cloud, Blue Hill, Rosemont, and Bladen 954 PM CDT Wed Mar 13 2019 ...BLIZZARD WARNING IN EFFECT UNTIL 1 PM CDT THURSDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 1 to 3 inches. Winds gusting as high as 55 to 65 mph. * WHERE...Portions of central and south central Nebraska. * WHEN...Until 1 PM CDT Thursday. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. Strong winds could cause extensive damage to trees and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds and poor visibilities are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ007-NEZ049-064-077-086-087-141500- /O.CON.KGID.WW.Y.0018.190314T0700Z-190315T0300Z/ Jewell-Polk-York-Fillmore-Nuckolls-Thayer- Including the cities of Mankato, Jewell, Ionia, Burr Oak, Stromsburg, Osceola, Shelby, Polk, York, Geneva, Exeter, Fairmont, Bostwick, Superior, Nelson, Hebron, and Deshler 954 PM CDT Wed Mar 13 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 PM CDT THURSDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of up to one inch expected. Winds gusting as high as 55 to 65 mph. * WHERE...Portions of north central Kansas and east central and south central Nebraska. * WHEN...From 2 AM to 10 PM CDT Thursday. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. Strong winds could cause extensive damage to trees and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Billings Wright
4 follow-up statements
651 WWUS43 KGID 140614 WSWGID URGENT - WINTER WEATHER MESSAGE National Weather Service Hastings NE 114 AM CDT Thu Mar 14 2019 KSZ005-006-NEZ039>041-046>048-060>063-072>076-082>085-141500- /O.CON.KGID.BZ.W.0002.000000T0000Z-190314T1800Z/ Phillips-Smith-Valley-Greeley-Nance-Sherman-Howard-Merrick-Dawson- Buffalo-Hall-Hamilton-Gosper-Phelps-Kearney-Adams-Clay-Furnas- Harlan-Franklin-Webster- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, St. Libory, Central City, Lexington, Cozad, Willow Island, Gothenburg, Kearney, Grand Island, Aurora, Elwood, Johnson Lake, Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, and Bladen 114 AM CDT Thu Mar 14 2019 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Blizzard conditions. Total snow accumulations of anywhere from 1 to 5 inches. Northwest winds are expected to gust as high as 55 to 65 mph. * WHERE...Portions of north central Kansas and central and south central Nebraska. * WHEN...Until 1 PM CDT this afternoon. * ADDITIONAL DETAILS...Plan on hazardous travel conditions. The hazardous conditions could impact the morning commute. Strong winds could cause extensive damage to trees and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds and poor visibilities are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ007-NEZ049-064-077-086-087-141500- /O.CON.KGID.WW.Y.0018.190314T0700Z-190315T0300Z/ Jewell-Polk-York-Fillmore-Nuckolls-Thayer- Including the cities of Mankato, Jewell, Ionia, Burr Oak, Stromsburg, Osceola, Shelby, Polk, York, Geneva, Exeter, Fairmont, Bostwick, Superior, Nelson, Hebron, and Deshler 114 AM CDT Thu Mar 14 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Snow and blowing snow. Total snow accumulations of up to one inch are expected. Northwest winds are expected to gust as high as 55 to 65 mph. * WHERE...Portions of north central Kansas and east central and south central Nebraska. * WHEN...Until 10 PM CDT this evening. * ADDITIONAL DETAILS...Plan on hazardous road conditions. The hazardous conditions could impact the morning or evening commute. Strong winds could cause extensive damage to trees and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
709 WWUS43 KGID 141051 WSWGID URGENT - WINTER WEATHER MESSAGE National Weather Service Hastings NE 551 AM CDT Thu Mar 14 2019 KSZ007-NEZ049-064-077-086-087-141900- /O.UPG.KGID.WW.Y.0018.000000T0000Z-190315T0300Z/ /O.EXA.KGID.BZ.W.0002.000000T0000Z-190314T1800Z/ Jewell-Polk-York-Fillmore-Nuckolls-Thayer- Including the cities of Mankato, Jewell, Ionia, Burr Oak, Stromsburg, Osceola, Shelby, Polk, York, Geneva, Exeter, Fairmont, Bostwick, Superior, Nelson, Hebron, and Deshler 551 AM CDT Thu Mar 14 2019 ...BLIZZARD WARNING IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Blizzard conditions. Snow accumulations of 1 to 2 inches possible. Winds gusting as high as 55 to 65 mph. * WHERE...Portions of north central Kansas and east central and south central Nebraska. * WHEN...Until 1 PM CDT this afternoon. * ADDITIONAL DETAILS...Plan on hazardous road conditions. The hazardous conditions could impact the morning or evening commute. Strong winds could cause damage to trees and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds and poor visibilities are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ005-006-NEZ039>041-046>048-060>063-072>076-082>085-141800- /O.CON.KGID.BZ.W.0002.000000T0000Z-190314T1800Z/ Phillips-Smith-Valley-Greeley-Nance-Sherman-Howard-Merrick-Dawson- Buffalo-Hall-Hamilton-Gosper-Phelps-Kearney-Adams-Clay-Furnas- Harlan-Franklin-Webster- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, St. Libory, Central City, Lexington, Cozad, Willow Island, Gothenburg, Kearney, Grand Island, Aurora, Elwood, Johnson Lake, Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, and Bladen 551 AM CDT Thu Mar 14 2019 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Blizzard conditions. Additional snow accumulations of up to 1 to 2 inches is possible, mainly east of Highway 183. Winds gusting as high as 55-65 mph. * WHERE...Portions of north central Kansas and central and south central Nebraska. * WHEN...Until 1 PM CDT this afternoon. * ADDITIONAL DETAILS...Plan on hazardous road conditions. The hazardous conditions could impact the morning or evening commute. Strong winds could cause damage to trees and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds and poor visibilities are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
743 WWUS43 KGID 141422 WSWGID URGENT - WINTER WEATHER MESSAGE National Weather Service Hastings NE 922 AM CDT Thu Mar 14 2019 KSZ005-006-NEZ060-072-073-082-083-141530- /O.CAN.KGID.BZ.W.0002.000000T0000Z-190314T1800Z/ Phillips-Smith-Dawson-Gosper-Phelps-Furnas-Harlan- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Lexington, Cozad, Willow Island, Gothenburg, Elwood, Johnson Lake, Holdrege, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, and Orleans 922 AM CDT Thu Mar 14 2019 ...BLIZZARD WARNING IS CANCELLED... The visibility has improved. There could still be some light snow or flurries and some patchy blowing and drifting snow. $$ KSZ007-NEZ039>041-046>049-061>064-074>077-084>087-141800- /O.CON.KGID.BZ.W.0002.000000T0000Z-190314T1800Z/ Jewell-Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk-Buffalo- Hall-Hamilton-York-Kearney-Adams-Clay-Fillmore-Franklin-Webster- Nuckolls-Thayer- Including the cities of Mankato, Jewell, Ionia, Burr Oak, Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, St. Libory, Central City, Stromsburg, Osceola, Shelby, Polk, Kearney, Grand Island, Aurora, York, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Geneva, Exeter, Fairmont, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler 922 AM CDT Thu Mar 14 2019 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Blizzard conditions. Additional snow accumulations of up to 1 to 2 inches is possible, east of Highway 183. Winds gusting as high as 55-65 mph. * WHERE...Portions of north central Kansas and central and south central Nebraska. * WHEN...Until 1 PM CDT this afternoon. * ADDITIONAL DETAILS...Plan on hazardous road conditions. The hazardous conditions could impact the morning or evening commute. Strong winds could cause damage to trees and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds and poor visibilities are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
440 WWUS43 KGID 141700 WSWGID URGENT - WINTER WEATHER MESSAGE National Weather Service Hastings NE 1200 PM CDT Thu Mar 14 2019 KSZ007-NEZ039>041-046>049-061>064-074>077-084>087-141800- /O.CAN.KGID.BZ.W.0002.000000T0000Z-190314T1800Z/ Jewell-Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk-Buffalo- Hall-Hamilton-York-Kearney-Adams-Clay-Fillmore-Franklin-Webster- Nuckolls-Thayer- Including the cities of Mankato, Jewell, Ionia, Burr Oak, Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, St. Libory, Central City, Stromsburg, Osceola, Shelby, Polk, Kearney, Grand Island, Aurora, York, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Geneva, Exeter, Fairmont, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler 1200 PM CDT Thu Mar 14 2019 ...BLIZZARD WARNING IS CANCELLED... The visibility has improved this morning. There could still be a little light snow or flurries which, with the wind, could cause some patchy blowing or drifting snow. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this blizzard warning went out at Mar 13, 7:02 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Mar 13, 7:02 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
702 PM CDT Wed Mar 13 2019
.SHORT TERM...(This evening through Thursday)
Issued at 307 PM CDT Wed Mar 13 2019
The main rain shield has moved to the north of the forecast area
this afternoon. There are some showers that have developed along and
north of the state line. To the south of the state line, there is
some sunshine.
All of this sets things up for the afternoon. The sun in north
central Kansas will create some instability and there will be a
chance for showers and thunderstorms developing in the vicinity of
the surface low and warm front. There is still enough CAPE that
there could be some strong to severe thunderstorms for a time this
afternoon. The window of opportunity is somewhat small with the sun
going down and losing the heating.
The next concern becomes the change over to snow. Models are fairly
consistent this afternoon that the cold air starts to move into the
area around dark tonight, then spreads across the area during the
night. There could be a few patches of freezing rain as the
precipitation changes from rain to snow tonight. With the wind, when
there is snow, there will be blowing snow which will reduce
visibility. The snow will continue through much of the night for
much of the Nebraska portion of the forecast area.
Models are also fairly consistent with the heavier snow ending
during the morning and mainly lighter snow during the afternoon
before coming to an end.
Another consideration will be when the surface low moves through the
forecast area this afternoon and evening, the winds will turn to the
north or northwest and start to increase. Winds at 850mb are 50 to
65 knots this evening and into Thursday. Expect very windy
conditions across the area through Thursday. The wind will cause
areas of blowing snow in the area with the greatest snowfall.
.LONG TERM...(Thursday night through Wednesday)
Issued at 307 PM CDT Wed Mar 13 2019
The snow should have ended during the afternoon Thursday but a
couple of the models continue to have some light precipitation
nearby Thursday night. Expect that at most, there will only be some
flurries for the majority of the area and ending early in the
evening. The skies should be clearing during the night. Winds are
expected to be breezy through the night.
Friday through Monday is expected to be a dry period. There will be
a surface high that moves through the area and temperatures are
expected be around normal for this time of year.
The next upper level wave will affect the area Monday night into
Wednesday. There could be some on and off precipitation. With the
temperatures warmer during the day and cooler at night it could be
some rain and snow at times.
&&
.AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Thursday)
Issued at 702PM CDT Wed Mar 13 2019
The upper level low pressure system is approaching south central
Nebraska from the southwest. Precipitation is spreading across the
region and eventually will be switching to snow in the next 6 to 8
hours from west to east. Expect it to be a transition from rain to
snow. As the snow develops, the north winds will become strong.
Expect sustained speeds above 30kts and gusts to 50kts or higher
towards sunrise. Winds will stay strong throughout the day, but
precipitation is expected to diminish during the late morning
hours.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...High Wind Warning from 2 AM to 10 PM CDT Thursday for NEZ041-
047>049-062>064-075>077-085>087.
Winter Weather Advisory from 2 AM to 10 PM CDT Thursday for
NEZ041-047>049-062>064-075>077-085>087.
Winter Storm Warning from 10 PM this evening to 10 PM CDT
Thursday for NEZ039-040-046-060-061-072>074.
High Wind Warning from 10 PM this evening to 10 PM CDT Thursday
for NEZ082>084.
Winter Weather Advisory from 10 PM this evening to 10 PM CDT
Thursday for NEZ082>084.
KS...High Wind Warning from 2 AM to 10 PM CDT Thursday for KSZ007-019.
Winter Weather Advisory from 2 AM to 10 PM CDT Thursday for
KSZ007.
High Wind Warning from 10 PM this evening to 10 PM CDT Thursday
for KSZ005-006-017-018.
Winter Weather Advisory from 10 PM this evening to 10 PM CDT
Thursday for KSZ005-006.
&&
SHORT TERM...JCB
LONG TERM...JCB
AVIATION...Billings WrightHazardous weather outlook, Mar 13, 3:36 PM CDT, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 336 PM CDT Wed Mar 13 2019 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 141200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 336 PM CDT Wed Mar 13 2019 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Through Tonight. A powerful storm system will continue to promote multiple weather concerns. South central Nebraska is in Flood warning or Flash Flood Warnings. Please see the latest flood products for information. Thunderstorms remain possible through early this evening across the area. While most storms should not be severe, there is a Marginal Risk that a few strong to severe storms could develop mainly through 8 PM. Should this occur, the main threats would include hail to around quarter size and wind gusts to around 60 MPH. A brief tornado cannot be completely ruled out, but this is considered a very small possibility. In addition today, south-southeast winds will become fairly strong in north central Kansas, with sustained speeds around 30 MPH and gusts of 40 to 50 MPH. Late tonight into Thursday, rain will change to snow from west to east. Total snow accumulations through Thursday of generally 1 to 3 inches are expected across most of the outlook area. No matter how much snow falls, significant visibility reductions are likely, as the entire outlook area will observe intense northwest winds, gusting to around 65 MPH. As a result of these snow and high wind concerns, the entire outlook area is under a combination of Winter Storm Warnings, Winter Weather Advisories and High Wind Warnings. Please refer to these statements for more information. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday into Thursday evening, the entire outlook area remains under a combination of Winter Storm Warnings, Winter Weather Advisories and High Wind Warnings. Please refer to these statements for more information. Flooding of various rivers, streams and low-lying areas will continue through Thursday, and perhaps for a few days beyond that, until water levels subside. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but any reports of flooding, severe thunderstorm activity, or snow totals would be appreciated over the next few days. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Special weather statement, Mar 13, 5:25 PM CDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Hastings NE
525 PM CDT WED MAR 13 2019
NEZ061-132315-
Buffalo NE-
525 PM CDT WED MAR 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BUFFALO COUNTY UNTIL 615
PM CDT...
At 523 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Gibbon, or 9 miles east of Kearney, moving north
at 40 mph.
A brief funnel cloud is possible. Pea size hail and winds in excess
of 40 mph will also be possible with this storm.
Locations impacted include...
Gibbon, Ravenna and Poole.
LAT...LON 4068 9878 4065 9890 4065 9902 4105 9905
4105 9873
TIME...MOT...LOC 2223Z 181DEG 34KT 4066 9891
HeinleinSpecial weather statement, Mar 13, 5:44 PM CDT, 4 hours 10 minutes before
Special Weather Statement National Weather Service Hastings NE 544 PM CDT WED MAR 13 2019 NEZ039-132330- Valley NE- 544 PM CDT WED MAR 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN VALLEY COUNTY UNTIL 630 PM CDT... At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near Arcadia, or 17 miles southwest of Ord, moving north at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Arcadia. LAT...LON 4140 9907 4140 9921 4174 9921 4174 9903 TIME...MOT...LOC 2244Z 179DEG 27KT 4144 9919 Heinlein
Local storm report, Mar 13, 6:11 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
611 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FLASH FLOOD 6 NW ROCKVILLE 41.18N 98.91W
03/13/2019 SHERMAN NE EMERGENCY MNGR
EM REPORTS RAPID RISES ALONG MIDDLE LOUP
RIVER NW OF ROCKVILLE, POTENTIALLY AS MUCH
AS 4FT HIGHER IN 20 MIN. CATTLE ARE IN
DANGER.
&&
THIESLocal storm report, Mar 13, 6:15 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
615 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM FLOOD MCCOOL JUNCTION 40.74N 97.59W
03/13/2019 YORK NE COUNTY OFFICIAL
TWO HOMES THREATENED BY WATER. WORKING ON
PROTECTIVE ACTIONS.
&&
THIESLocal storm report, Mar 13, 9:20 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
920 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM FLOOD 2 NW AURORA 40.89N 98.03W
03/13/2019 HAMILTON NE EMERGENCY MNGR
BIG BLUE RIVER, LINCOLN CREEK, BEAVER CREEK
AND THE WEST FORK OF THE BLUE RIVER ARE OUT
OF THEIR BANKS. NUMEROUS COUNTY ROADS HAVE
WATER OVER THEM.
&&
THIESLocal storm report, Mar 13, 9:54 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
954 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM FLOOD ROCKVILLE 41.12N 98.84W
03/13/2019 SHERMAN NE EMERGENCY MNGR
WATER OVER HIGHWAY 68 JUST WEST OF
ROCKVILLE. ICE CHUNKS BIGGER THAN PICKUPS ON
THE HIGHWAY. DOT HAS CLOSED THE HIGHWAY.
&&
THIESThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 7:07 PM CDT | Flash Flood Warning | GID | Buffalo, Hall, Sherman | 5 hr |
| Mar 13, 8:56 PM CDT | Flash Flood Warning | GID | Hamilton, Merrick | 3 hr |
| Mar 13, 11:48 PM CDT | Flash Flood Warning | GID | Buffalo, Greeley, Hall, Hamilton, Howard, Merrick and 3 more | 8 hr |
| Mar 14, 3:43 AM CDT | Flash Flood Warning | GID | Nance | 6 hr |
| Mar 14, 4:22 AM CDT | River Flood Warning | GID | Harlan | 36 hr |
| Mar 14, 6:05 AM CDT | High Wind Warning | GID | Fillmore, Nuckolls, Polk, Thayer, York | 16 hr |
| Mar 14, 4:59 PM CDT | River Flood Warning | GID | Nuckolls, Webster | 25 hr |
| Mar 14, 6:20 PM CDT | Flash Flood Warning | GID | Greeley | 16 hr |
| Mar 13, 8:44 PM CDT | River Flood Warning | GID | Osborne | 23 hr |
| Mar 13, 8:57 PM CDT | River Flood Warning | GID | Osborne, Rooks | 64 hr |
| Mar 14, 9:23 AM CDT | River Flood Warning | GID | Osborne, Smith | 30 hr |
Nearby
Blizzard Warnings in Nebraska, 2019Blizzard Warnings in Kansas, 2019Every blizzard warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.